Photo GalleryMore Photos
Can Creatine Cause Gynecomastia?
Posted by Dr. Dadvand August 11, 2015
As a plastic surgeon who specializes in gynecomastia surgery, I come across this question quite frequently in my consultations. Any male with gynecomastia who has been on forums may have come across this question as well. In light of this there have been some articles in the media that have even served to support the fact that creatine can cause gynecomastia.
To answer the question of whether creatine can cause gynecomastia, we need to first understand what creatine is. Creatine is an organic acid that helps provide energy to every cell in the body, and especially to skeletal muscle. It is made naturally in the body by the combination of 2 amino acids, arginine and glycine. It is a commonly used supplement in people who wish to gain muscle mass. Taken in excess, creatine can have adverse effects on the kidney and liver. However, multiple studies have shown that taking between up to 20 gm/day is safe. And more to the point of this post, there is not a link between creatine and gynecomastia.
To learn more about gynecomastia surgery and to see before and after photographs, visit losangelesgynecomastia.org.